Alert archive / Nebraska / High Wind Warnings in 2019

High Wind Warning 1, NWS Omaha, NE

January 27, 20195 counties in Iowa; 30 counties in Nebraska

NWS Omaha, NE issued this high wind warning at Jan 27, 2019, 3:04 AM CST for 5 counties in Iowa; 30 counties in Nebraska. It took effect at Jan 28, 2019, 12:00 AM CST. It was in force for 10 hr. 31 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 27, 2019, 3:04 AM CST (09:04 UTC)
In effect from
Jan 28, 2019, 12:00 AM CST
Expired
Jan 28, 2019, 9:58 AM CST
In force
10 hr
Issued by
NWS Omaha, NE
All 35 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Pottawattamie County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 26 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 28, 1:35 AM CSTNON-TSTM WND GST 542 E Wayne, NEAWOS STATION LCG, WAYNE MUNICIPAL AIRPORT.
Jan 28, 2:02 AM CSTNON-TSTM WND GST 585 Ssw Blencoe, IA
Jan 28, 2:03 AM CSTNON-TSTM WND GST 613 Ssw Norfolk, NECORRECTS PREVIOUS NON-TSTM WND GUST REPORT TIME.
Jan 28, 2:18 AM CSTNON-TSTM WND GST 592 Ese Tekamah, NE
Jan 28, 3:03 AM CSTNON-TSTM WND GST 613 Ssw Norfolk, NE
Jan 28, 3:14 AM CSTNON-TSTM WND GST 68Castana, IARELAYED FROM LOCAL MEDIA. PERSONAL WEATHER STATION.
Jan 28, 3:35 AM CSTNON-TSTM WND GST 604 Nw Albion, NE
Jan 28, 3:41 AM CSTNON-TSTM WND GST 623 Ssw Norfolk, NE
Jan 28, 4:15 AM CSTNON-TSTM WND GST 494 Ne Bennington, NEAWOS STATION BTA, BLAIR AIRPORT.
Jan 28, 4:35 AM CSTNON-TSTM WND GST 522 Nne Murray, NEAWOS STATION PMV, PLATTSMOUTH AIRPORT.
Jan 28, 4:55 AM CSTNON-TSTM WND GST 561 Ne Wahoo, NEAWOS STATION AHQ, WAHOO AIRPORT.
Jan 28, 5:00 AM CSTNON-TSTM WND GST 551 Wnw Leigh, NEMESONET STATION NB069, 1 WNW LEIGH.
Jan 28, 5:15 AM CSTNON-TSTM WND GST 455 Ene Council Bluffs, IAAWOS STATION CBF, COUNCIL BLUFFS AIRPORT.
Jan 28, 5:15 AM CSTNON-TSTM WND GST 552 Wnw Shenandoah, IAAWOS STATION SDA, SHENANDOAH AIRPORT.
Jan 28, 5:38 AM CSTNON-TSTM WND GST 591 Ne Columbus, NE
Jan 28, 5:46 AM CSTNON-TSTM WND GST 62Offutt Afb, NE
Jan 28, 5:55 AM CSTNON-TSTM WND GST 542 Nnw Beatrice, NEAWOS STATION BIE, BEATRICE AIRPORT.
Jan 28, 5:57 AM CSTNON-TSTM WND GST 601 Nne Falls City, NE
Jan 28, 6:12 AM CSTNON-TSTM WND GST 674 Wnw Lincoln, NE
Jan 28, 6:15 AM CSTNON-TSTM WND GST 522 Wnw Fremont, NEAWOS STATION FET, FREMONT AIRPORT.
Jan 28, 6:16 AM CSTNON-TSTM WND GST 565 Ne Garland, NEMESONET STATION D3452, 5 NE GARLAND.
Jan 28, 6:26 AM CSTNON-TSTM WND GST 581 Wnw Valley, NENWS OFFICE REPORT.
Jan 28, 6:29 AM CSTNON-TSTM WND GST 555 Wnw Underwood, IAMESONET STATION AV424, 5 WNW UNDERWOOD.
Jan 28, 6:40 AM CSTNON-TSTM WND GST 543 W Millard, NE
Jan 28, 6:42 AM CSTNON-TSTM WND GST 59Sidney, IA
Jan 28, 6:55 AM CSTNON-TSTM WND GST 545 S Nebraska City, NEAWOS STATION AFK, NEBRASKA CITY AIRPORT.
Jan 28, 7:00 AM CSTNON-TSTM WND GST 553 Ene Gretna, NEMESONET STATION C0453, 2 ENE GRETNA.
Jan 28, 7:03 AM CSTNON-TSTM WND GST 547 Ene Omaha, NEASOS STATION OMA, OMAHA EPPLEY AIRFIELD.
Jan 28, 7:45 AM CSTNON-TSTM WND GST 582 Nw Millard, NE
Jan 28, 8:00 AM CSTNON-TSTM WND DMG1 Ene Auburn, NESEMI BLOWN OVER ON HIGHWAY 136. TIME ESTIMATED.
Jan 28, 8:10 AM CSTNON-TSTM WND GST 581 Nne Falls City, NEASOS STATION FNB, FALLS CITY AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2019-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2019-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

757 
WWUS73 KOAX 270904
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
304 AM CST Sun Jan 27 2019

IAZ043-NEZ011-012-015>018-030>034-042>044-050-271800-
/O.UPG.KOAX.HW.A.0001.190128T0600Z-190128T1800Z/
/O.NEW.KOAX.HW.W.0001.190128T0600Z-190128T1800Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, Schuyler, Fremont, and David City
304 AM CST Sun Jan 27 2019

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
MONDAY...

The National Weather Service in Omaha/Valley has issued a High
Wind Warning, which is in effect from midnight tonight to noon
CST Monday. The High Wind Watch is no longer in effect.

* WINDS...Northwest 35 to 45 mph with gusts up to 60 mph.

* TIMING...Winds will increase Sunday night with the passage of 
  a strong arctic front and continue through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
5 follow-up statements
794 
WWUS73 KOAX 270955
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
355 AM CST Sun Jan 27 2019

IAZ043-NEZ011-012-015>018-030>034-042>044-050-271800-
/O.CON.KOAX.HW.W.0001.190128T0600Z-190128T1800Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, Schuyler, Fremont, and David City
355 AM CST Sun Jan 27 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

* WINDS...Northwest 35 to 45 mph with gusts up to 60 mph.

* TIMING...After midnight and continuing through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093-
271800-
/O.NEW.KOAX.WI.Y.0002.190128T0900Z-190128T1800Z/
Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-
Washington-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-
Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, 
Tabor, Farragut, Clarinda, Shenandoah, Blair, Wahoo, Ashland, 
Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, 
Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, 
Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, 
and Falls City
355 AM CST Sun Jan 27 2019

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST MONDAY...

The National Weather Service in Omaha/Valley has issued a Wind
Advisory, which is in effect from 3 AM to noon CST Monday.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
886 
WWUS73 KOAX 271819
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1219 PM CST Sun Jan 27 2019

IAZ043-NEZ011-012-015>018-030>034-042>044-050-280230-
/O.CON.KOAX.HW.W.0001.190128T0600Z-190128T1800Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, Schuyler, Fremont, and David City
1219 PM CST Sun Jan 27 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

* WINDS...Northwest 35 to 45 mph with gusts up to 60 mph.

* TIMING...After midnight and continuing through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093-
280230-
/O.CON.KOAX.WI.Y.0002.190128T0900Z-190128T1800Z/
Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-
Washington-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-
Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, 
Tabor, Farragut, Clarinda, Shenandoah, Blair, Wahoo, Ashland, 
Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, 
Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, 
Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, 
and Falls City
1219 PM CST Sun Jan 27 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST MONDAY...

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DeWald
648 
WWUS73 KOAX 280242
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
842 PM CST Sun Jan 27 2019

NEZ051-065-066-281045-
/O.UPG.KOAX.WI.Y.0002.190128T0900Z-190128T1800Z/
/O.EXB.KOAX.HW.W.0001.190128T0900Z-190128T1800Z/
Saunders-Seward-Lancaster-
Including the cities of Wahoo, Ashland, Yutan, Seward, Milford, 
and Lincoln
842 PM CST Sun Jan 27 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO NOON CST MONDAY...

The National Weather Service in Omaha/Valley has issued a High
Wind Warning, which is in effect from 3 AM to noon CST Monday.
The Wind Advisory is no longer in effect.

* WINDS...Northwest 35 to 45 mph with gusts up to 60 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IAZ043-NEZ011-012-015>018-030>034-042>044-050-281045-
/O.CON.KOAX.HW.W.0001.190128T0600Z-190128T1800Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, Schuyler, Fremont, and David City
842 PM CST Sun Jan 27 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

* WINDS...Northwest 35 to 45 mph with gusts up to 60 mph.

* TIMING...After midnight and continuing through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IAZ055-056-069-079-080-090-091-NEZ045-052-053-067-068-078-088>093-
281045-
/O.CON.KOAX.WI.Y.0002.190128T0900Z-190128T1800Z/
Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-
Washington-Douglas-Sarpy-Cass-Otoe-Saline-Jefferson-Gage-Johnson-
Nemaha-Pawnee-Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, 
Tabor, Farragut, Clarinda, Shenandoah, Blair, Omaha, Bellevue, 
Papillion, La Vista, Plattsmouth, Nebraska City, Crete, Wilber, 
Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, 
Table Rock, and Falls City
842 PM CST Sun Jan 27 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST MONDAY...

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
664 
WWUS73 KOAX 280643
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1243 AM CST Mon Jan 28 2019


IAZ055-069-079-090-NEZ045-052-053-067-068-078-088>093-281800-
/O.UPG.KOAX.WI.Y.0002.190128T0900Z-190128T1800Z/
/O.NEW.KOAX.WI.Y.0003.190128T1800Z-190129T0000Z/
/O.EXA.KOAX.HW.W.0001.190128T0900Z-190128T1800Z/
Harrison-Pottawattamie-Mills-Fremont-Washington-Douglas-Sarpy-
Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Council Bluffs, Glenwood, Sidney, Hamburg, Tabor, Farragut, 
Blair, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, 
Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, 
Sterling, Auburn, Pawnee City, Table Rock, and Falls City
1243 AM CST Mon Jan 28 2019

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WINDS...Northwest 30 to 45 mph with gusts up to 60 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IAZ043-NEZ011-012-015>018-030>034-042>044-050-281800-
/O.EXB.KOAX.WI.Y.0002.190128T1800Z-190129T0000Z/
/O.CON.KOAX.HW.W.0001.000000T0000Z-190128T1800Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, Schuyler, Fremont, and David City
1243 AM CST Mon Jan 28 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WINDS...Northwest 30 to 45 mph with gusts up to 65 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NEZ051-065-066-281800-
/O.EXB.KOAX.WI.Y.0002.190128T1800Z-190129T0000Z/
/O.CON.KOAX.HW.W.0001.190128T0900Z-190128T1800Z/
Saunders-Seward-Lancaster-
Including the cities of Wahoo, Ashland, Yutan, Seward, Milford, 
and Lincoln
1243 AM CST Mon Jan 28 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WINDS...Northwest 30 to 45 mph with gusts up to 60 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IAZ056-080-091-281800-
/O.EXT.KOAX.WI.Y.0002.190128T0900Z-190129T0000Z/
Shelby-Montgomery-Page-
Including the cities of Harlan, Red Oak, Clarinda, and Shenandoah
1243 AM CST Mon Jan 28 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
932 
WWUS73 KOAX 281558
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
958 AM CST Mon Jan 28 2019

IAZ055-069-079-090-NEZ045-052-053-067-068-078-088>093-290000-
/O.CAN.KOAX.HW.W.0001.000000T0000Z-190128T1800Z/
/O.EXT.KOAX.WI.Y.0003.190128T1558Z-190129T0000Z/
Harrison-Pottawattamie-Mills-Fremont-Washington-Douglas-Sarpy-
Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Council Bluffs, Glenwood, Sidney, Hamburg, Tabor, Farragut, 
Blair, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, 
Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, 
Sterling, Auburn, Pawnee City, Table Rock, and Falls City
958 AM CST Mon Jan 28 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Omaha/Valley has cancelled the
High Wind Warning.

* WINDS...Northwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...Through today.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-290000-
/O.CAN.KOAX.HW.W.0001.000000T0000Z-190128T1800Z/
/O.EXT.KOAX.WI.Y.0002.190128T1558Z-190129T0000Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler-Saunders-Seward-
Lancaster-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, 
Seward, Milford, and Lincoln
958 AM CST Mon Jan 28 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Omaha/Valley has cancelled the
High Wind Warning.

* WINDS...Northwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...Through today.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

IAZ056-080-091-290000-
/O.CON.KOAX.WI.Y.0002.000000T0000Z-190129T0000Z/
Shelby-Montgomery-Page-
Including the cities of Harlan, Red Oak, Clarinda, and Shenandoah
958 AM CST Mon Jan 28 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...Northwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...Through today. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this high wind warning went out at Jan 26, 11:41 PM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Jan 26, 11:41 PM CST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1141 PM CST Sat Jan 26 2019

.SHORT TERM...(Tonight through Monday Night)
Issued at 246 PM CST Sat Jan 26 2019

A few light showers passed through eastern Nebraska this
afternoon, as temperatures were able to climb well into the mid
30s and even lower 40s across the majority of the forecast area.

Another weak impulse is expected to move through the region this
evening and into Sunday morning. This could produce additional light
snow primarily across parts of northeast Nebraska and western Iowa
this evening and into Sunday morning.  Any accumulation is expected
to be light, around a half of an inch or less.

An upper level shortwave will intensify Sunday as its surface
reflection deepens.  This will result in warmer air being advected
across the forecast area, pulling high temperatures up into the mid
30s in western Iowa and low to mid 40s throughout much of eastern
Nebraska.

This brief weekend warmup will only add to the shock of an arctic
frontal passage Sunday evening and Monday.  Winds turn to the
northwest Sunday evening and increase substantially with gusts over
50 mph possible. Therefore, a High Wind Watch is in effect for
Sunday night through Monday morning for the northwestern half of
the CWA. Light rain or a wintry mix will transition to all snow as
colder air filters into the region. Precipitation is expected to
come to an end early Monday morning. While little to no snow
accumulation is expected, flash freezing still appears possible on
untreated wet roads. Temperatures will continue to fall through
the day on Monday. Highs in the upper teens and 20s in the early
morning will drop into the single digits and lower teens by the
late afternoon. Temperatures will continue to fall Monday night,
with lows dipping into the single digits across the forecast area.

.LONG TERM...(Tuesday through Saturday)
Issued at 246 PM CST Sat Jan 26 2019

Arctic air will continue to pour through midwest Tuesday and
Wednesday.  Wind chills will fall to -5 to -15 at many locations
Tuesday morning.  Even colder temperatures Wednesday morning will
lead to wind chills around -15 to -35 across the entire forecast
area. The trough of cold air is expected to drift east Thursday and
Friday as a ridge builds over the western CONUS. Dry weather will
prevail and temperatures will gradually moderate through the latter
half of the week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1136 PM CST Sat Jan 26 2019

Areas of MVFR cigs near FL015 will move in and out of TAF sites
overnight until more widespread MVFR cigs establish themselves
ahead of a weather system approaching eastern Nebraska by 12Z.
Then areas of light snow and fog will reduce vsbys into the IFR
category for several hours between 11Z and 19Z. Cigs below FL015
are likely during this time as well, with periods of IFR cigs. By
late afternoon, cigs and vsbys should lift to VFR as south to
southwest winds increase above 15kt. By 00Z, a strong low level
jet ahead a strong low pressure system will promote low level wind
shear as southwest to west winds blow at 40kt at FL020.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Watch from late Sunday night through Monday morning
     for NEZ011-012-015>018-030>034-042>044-050.

IA...High Wind Watch from late Sunday night through Monday morning
     for IAZ043.

&&

SHORT TERM...KG
LONG TERM...KG
AVIATION...Dergan
Hazardous weather outlook, Jan 26, 5:12 PM CST, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
512 PM CST Sat Jan 26 2019

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-271315-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
512 PM CST Sat Jan 26 2019

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Sunday

Temperatures dropping well below freezing overnight may cause some
slippery spots on secondary roads as water from melted snow
freezes.

Light snow is possible late tonight through Sunday morning,
however only a dusting of snow is expected.

.DAYS TWO THROUGH SEVEN...Sunday night through Saturday

An arctic front will move through the region Sunday night into
Monday with a wintry mix of light precipitation possible. Strong
northwest winds of 25 to 40 mph with higher gusts are expected to
develop late Sunday night and continue into Monday. A High Wind
Watch has been posted for northeast Nebraska Sunday night and
Monday morning.

On Tuesday and Wednesday, a reinforcing surge of polar air will
bring bitter cold to the region. Wind chill values on Tuesday and
Wednesday nights could fall to 15 to 30 below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:55 AM CSTWind AdvisoryOAXFremont, Harrison, Mills, Monona, Montgomery, Page and 2 more38 hr
Jan 27, 3:18 PM CSTWind Chill WatchOAXFremont, Harrison, Mills, Monona, Montgomery, Page and 2 more36 hr

Nearby

High Wind Warnings in Nebraska, 2019High Wind Warnings in Iowa, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.